Hail, Santa Rosa
- When
- February 13, 10:03 AM CST to 10:05 AM CST
- Where
- Santa Rosa County, Milton
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 30.630, -87.030
A severe thunderstorm produced penny sized hail in Milton.
A line of severe thunderstorms ahead of strong cold front moved across northwest Florida.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
A line of severe thunderstorms ahead of strong cold front moved across northwest Florida.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Feb 13, 5:45 AM CST, 4 hours 18 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
545 AM CST TUE FEB 13 2007
.SHORT TERM TODAY AND TONIGHT...LATEST SFC MAP SHOWS LOW PRESSURE
CENTERED OVER ARKANSAS...WITH THE ASSOCIATED WARM FRONT EXTENDING
EAST ACROSS NORTHERN MISSISSIPPI...AND THEN SOUTHEAST INTO
SOUTHEASTERN ALABAMA. THE LOW IS EXPECTED TO TRACK ACROSS TENNESSEE
AND INTO CENTRAL ARKANSAS BY LATE IN THIS AFTERNOON. MEANWHILE...
BASE OF AN UPPER LEVEL SHORTWAVE TROF WILL MOVE ACROSS THE LOWER MS
RIVER VALLEY THIS MORNING...AND ACROSS THE FORECAST AREA THIS
AFTERNOON. A H85 35-40 KT JET ACROSS THE AREA AHEAD OF A LINE OF
THUNDERSTORMS JUST TO OUR WEST AND APPROACHING RAPIDLY. THE FORECAST
AREA IS ALSO UNDER THE INFLUENCE OF THE LEFT EXIT REGION OF STRONG
UPPER JET...AND WILL CONTINUE TO PROVIDE THE NECESSARY LIFT FOR
SUSTAINED STRONG CONVECTION. THE WARM FRONT WILL PUSH WELL NORTH OF
THE AREA THROUGHOUT THE DAY...ALLOWING THE AIR MASS TO DESTABILIZE
FURTHER THIS MORNING ACROSS THE EASTERN ZONES. MOST UNSTABLE CAPE
VALUES IN THE MIXING LAYER COULD REACH AS HIGH AS 1500 J/KG AHEAD OF
THE SURFACE COLD FRONT. WINDS WERE BACKED TO THE SOUTHEAST ACROSS
THE COASTAL AND EASTERN PORTIONS OF THE FORECAST AREA...WITH
MODERATE VERTICAL SHEAR IN THE LOWEST 1 KM NOTED. CURRENT SFC-1KM
HELICITY VALUES RANGE FROM 200 TO 300 M2/S2...RESULTING IN A
CONTINUED THREAT OF TORNADOES TO ACCOMPANY THE STRONGER STORMS. THE
BULK OF THE CONVECTION WILL MOVES EAST OF THE FORECAST AREA THIS
AFTERNOON...AS STRONG SURFACE HIGH PRESSURE BEGINS TO BUILD IN FROM
THE NORTH. A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA OVERNIGHT
USHERING IN A VERY COOL AND DRY AIR MASS.
.LONG TERM WEDNESDAY THROUGH MONDAY...A VERY DRY AIR MASS WILL
REMAIN WITH US THROUGH MOST OF THE EXTENDED PERIOD AS A LARGE UPPER
TROUGH GRIPS THE EASTERN CONUS THE LATTER HALF OF THE WEEK AND
THROUGH THE WEEKEND. THIS WILL RESULT IN A PRECIPITATION-FREE
FORECAST THROUGH THE ENTIRE EXTENDED PERIOD. SUB-FREEZING LOW
TEMPERATURES ARE EXPECTED ACROSS MOST OF THE FORECAST AREA
WEDNESDAY...THURSDAY AND FRIDAY NIGHT. OVERALL TEMPERATURES WILL
REMAIN 5 TO 15 DEGREES BELOW NORMAL THROUGH THE EXTENDED PERIOD. /22
&&
.MARINE...A MODERATE TO STRONG SOUTHERLY WIND FLOW WILL CONTINUE
THROUGH MIDDAY TODAY THEN BECOME WEST THEN NORTHWEST AND BUILD EARLY
TONIGHT AS A STRONG COLD FRONT MOVES ACROSS THE MARINE AREA LATE
THIS AFTERNOON AND EARLY TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS
CAN BE EXPECTED AHEAD THE FRONT...MOSTLY THROUGH MID AFTERNOON. A
MODERATE TO STRONG NORTHERLY WIND FLOW WILL GENERALLY PERSIST THROUGH
MUCH OF THE WEEK AS STRONG HIGH PRESSURE BUILDS OVER THE SOUTH
CENTRAL UNITED STATES. /32
&&
.FIRE...A SURFACE LOW PRESSURE SYSTEM IS FORECAST TO MOVE OUT OF
ARKANSAS AND INTO THE MID ATLANTIC REGION BY MIDNIGHT TONIGHT.
COVERAGES OF SHOWERS AND THUNDERSTORMS ARE FORECAST TO INCREASE THIS
MORNING AS THIS WEATHER SYSTEM APPROACHES AND MOVES THROUGH THE DEEP
SOUTH. A FEW STORMS COULD BRIEFLY BECOME SEVERE. WITH THE LOW
LIFTING OUT THIS EVENING...A FRONTAL PASSAGE OCCURS BRINGING LOWER
DAYTIME HUMIDITIES WEDNESDAY AND NORTHWEST WINDS. WITH THE DRIER AIR
FORECAST FOR THE LATTER HALF OF THE WEEK...AND MINIMUM AFTERNOON RH
VALUES WILL NEED TO BE MONITORED ONCE AGAIN AS RED FLAG WARNING
CRITERIA WILL LIKELY BE MET. /22
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 75 41 51 30 / 80 05 05 10
PENSACOLA 71 43 52 32 / 70 05 05 10
DESTIN 67 45 53 34 / 70 20 05 10
EVERGREEN 70 38 50 29 / 80 20 05 10
WAYNESBORO 72 36 47 28 / 90 05 05 10
CAMDEN 68 36 47 29 / 90 20 05 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 PM TUESDAY TO NOON WEDNESDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM DESTIN FL TO
PASCAGOULA MS OUT 60 NM...MOBILE BAY.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 550 AM CST TUE FEB 13 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 141200- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE- CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND- GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 550 AM CST TUE FEB 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. ...A TORNADO WATCH IS IN EFFECT UNTIL 1100 AM CST THIS MORNING... NUMEROUS THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL CONTINUE TO DEVELOP THIS MORNING OVER SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE WITH SOME OF THE STRONGER STORMS. THUNDERSTORMS WILL BEGIN TO CLEAR THE AREA FROM WEST TO EAST BY AROUND 11 AM CST THIS MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG NORTHERLY WINDS IN THE WAKE OF THE STRONG COLD FRONT WILL MAKE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT THROUGH MUCH OF THE WEEK. NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS WILL BE NEEDED THROUGH EARLY THIS AFTERNOON.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 403 AM CST TUE FEB 13 2007 ALZ051>055-059-061>064-FLZ001-002-MSZ067-076-079-131030- UPPER BALDWIN-LOWER BALDWIN-LOWER MOBILE-UPPER MOBILE-ESCAMBIA-WASHINGTON-MONROE-CLARKE-WILCOX-CHOCTAW-COASTAL ESCAMBIA-INLAND ESCAMBIA-GEORGE-GREENE-WAYNE- INCLUDING THE CITIES OF...LEAKESVILLE...LUCEDALE...WAYNESBORO...BAY MINETTE...BUTLER...CHATOM...DAUPHIN ISLAND...DOWNTOWN MOBILE AND GROVE HILL... 403 AM CST TUE FEB 13 2007 ...A TORNADO WATCH IS IN EFFECT UNTIL 1100 AM CST... ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER MUCH OF SOUTHEAST MISSISSIPPI...MOVING INTO SOUTHWEST ALABAMA BY 500 AM CST. AT 358 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE AREA STRONG THUNDERSTORMS OVER SOUTHEAST MISSISSIPPI MOVING EASTWARD 30 MPH. SOME OF THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 58 MPH...LARGE HAIL AND ISOLATED TORNADOES. STAY TUNED TO NOAA WEATHER RADIO OR MEDIA OUTLETS FOR POSSIBLE WARNINGS THIS MORNING. SEEK SHELTER IN A SAFE HOME OR BUILDING IF WARNINGS ARE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CST TUESDAY MORNING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
757 AM CST TUE FEB 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 AM HAIL 2 W GRAND BAY 30.48N 88.38W
02/13/2007 M0.75 INCH MOBILE AL STORM CHASER
PENNY SIZE HAIL REPORTED ALONG I-10 TWO MILES EAST OF THE
AL/MS BORDER
&&
DLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 848 AM CST TUE FEB 13 2007 ALZ064-131545- LOWER BALDWIN- 848 AM CST TUE FEB 13 2007 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER WESTERN BALDWIN COUNTY... AT 846 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM DAPHNE TO 7 MILES WEST OF MOUTH OF WEEKS BAY... AND MOVING EAST AT 25 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... TURKEY BRANCH...LOXLEY...MOUTH OF WEEKS BAY...SILVERHILL...MAGNOLIA SPRINGS...ROSINTON AND SUMMERDALE THROUGH 945 AM CST. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CST TUESDAY MORNING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
859 AM CST TUE FEB 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HAIL CITRONELLE 31.09N 88.24W
02/13/2007 E0.75 INCH MOBILE AL PUBLIC
.75 INCH HAIL REPORTED BY THE PUBLIC NEAR CITRONELLE.
&&
JGGSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 925 AM CST TUE FEB 13 2007 FLZ002>006-131630- COASTAL OKALOOSA-COASTAL ESCAMBIA-INLAND OKALOOSA-INLAND SANTA ROSA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...CRESTVIEW... 925 AM CST TUE FEB 13 2007 ...A LINE OF STRONG THUNDERSTORMS LOCATED OVER ESCAMBIA COUNTY ARE MOVING EAST AT 35 MPH... AT 920 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 4 MILES WEST OF BERRYDALE TO 4 MILES NORTHEAST OF ENSLEY...AND MOVING EAST AT 35 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... BERRYDALE...ALLENTOWN...MILTON NEAR WHITING FIELD...BAGDAD... MCLELLAN...MILTON AND MUNSON THROUGH 1030 AM CST. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CST TUESDAY MORNING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 931 AM CST TUE FEB 13 2007 ALZ056>060-131630- ESCAMBIA-COVINGTON-CONECUH-BUTLER-CRENSHAW- INCLUDING THE CITIES OF...ANDALUSIA...BREWTON AND EVERGREEN... 931 AM CST TUE FEB 13 2007 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER ESCAMBIA AND CONECUH COUNTIES AND ARE MOVING EASTWARD AT 35 MPH... AT 926 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM CHINA TO 3 MILES SOUTHWEST OF RIVERVIEW...AND MOVING EAST AT 35 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... JOHNSONVILLE...I65 AND CR 29...I65 AND CR 7...WILCOX...GARLAND...US 29 AND CR 43...PAUL AND PARKER SPRINGS THROUGH 1030 AM CST. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CST TUESDAY MORNING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
The Eglin Afb radar (KEVX), 106 km away, was scanning. The volume nearest the first event began at 16:00 UTC.
1 hail. Local standard time, as filed.
A severe thunderstorm produced penny sized hail in Milton.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 15737.